Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2014, 4:17 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2014, 4:17 PM EDT (20:17 UTC)
- Expired
- Sep 6, 2014, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 45 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 4:40 PM EDT | TSTM WND DMG | Westport, CT | NUMEROUS TREES DOWN ACROSS THE TOWN OF WESTPORT. |
| Sep 6, 4:40 PM EDT | TSTM WND DMG | Wsw Westport, CT | NUMEROUS TREES DOWN ACROSS THE TOWN OF WESTPORT. |
| Sep 6, 4:43 PM EDT | TSTM WND DMG | Fairfield, CT | TREES AND WIRES DOWN THROUGHOUT THE TOWN OF FAIRFIELD CLOSING MULTPLE ROADS. |
| Sep 6, 5:09 PM EDT | MARINE TSTM WIND 40 | Bridgeport Airport, CT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:22 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
529
WUUS51 KOKX 062017
SVROKX
CTC001-062100-
/O.NEW.KOKX.SV.W.0067.140906T2017Z-140906T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 500 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR NEW CANAAN...MOVING EAST AT
30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILTON...WESTPORT...STRATFORD...FAIRFIELD AND BRIDGEPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK.
&&
LAT...LON 4119 7312 4117 7311 4114 7311 4116 7320
4114 7321 4114 7323 4111 7326 4112 7330
4110 7336 4109 7348 4120 7349 4127 7310
TIME...MOT...LOC 2016Z 263DEG 28KT 4115 7343
$$
FORECASTER: JCP1 follow-up statement
753
WWUS51 KOKX 062057
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
457 PM EDT SAT SEP 6 2014
CTC001-062105-
/O.EXP.KOKX.SV.W.0067.000000T0000Z-140906T2100Z/
FAIRFIELD CT-
457 PM EDT SAT SEP 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAIRFIELD COUNTY
WILL EXPIRE AT 500 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4119 7312 4117 7311 4114 7311 4116 7320
4114 7321 4114 7323 4111 7326 4112 7330
4110 7336 4109 7348 4120 7349 4127 7310
TIME...MOT...LOC 2055Z 263DEG 28KT 4117 7303
$$
JCPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:07 PM EDT, 10 minutes earlier.
Area forecast discussion, Sep 6, 4:07 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 407 PM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT FROM THE EASTERN GREAT LAKES WILL PASS THROUGH THIS EVENING...FOLLOWED BY STRONG HIGH PRESSURE BEGINNING ON SUNDAY. THE HIGH WILL BUILD SLOWLY EAST ACROSS THE CANADIAN MARITIMES EARLY IN THE WEEK...WHILE LOW PRESSURE TRACKS NORTHEAST ALONG THE SOUTHEAST AND MID ATLANTIC COASTS. DEEPENING LOW PRESSURE WILL THEN TRACK NORTHEAST ACROSS THE GREAT LAKES AND INTO EASTERN CANADA AT THE END OF THE WEEK...SENDING A FRONTAL SYSTEM ACROSS THE AREA THURSDAY INTO FRIDAY. HIGH PRESSURE WILL RETURN NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE CWA. SVR THREAT WITH BKN LINE CROSSING NYC METRO AND SW CT...MAINLY DAMAGING WINDS BUT ALSO HAIL WITH THE STRONGEST STORMS...SHOULD CONTINUE FARTHER EAST INTO THE REST OF SRN CT AND MUCH OF LONG ISLAND GIVEN FAVORABLE INGREDIENTS WITH MLCAPE 2500 J/KG...DCAPE 800-1000 J/KG AND MARGINAL EFFECTIVE BULK SHEAR 25 KT. HEAVY RAIN OF 1-2 INCHES POSSIBLE WITH STRONGER CELLS AS WELL. STORMS ARE PROGRESSING ALONG SO FLASH FLOOD THREAT LOOKS MINIMAL. ANOTHER ROUND OF SHOWERS/TSTMS CAPABLE OF PRODUCING SEVERE WX COULD PRECEDE/ACCOMPANY THE COLD FRONT THIS EVENING. UNCERTAIN IF IT WILL BE AS POTENT AS ONGOING SEVERE WX ATTM....AND WILL HAVE TO MONITOR ACTIVITY ALONG THE FRONT AND ALSO STARTING TO BREAK OUT OVER NE PA ATTM. THE COLD FRONT SHOULD PUSH TO THE SE THEREAFTER...WITH MORE OF A NORTHERLY FLOW TAKING SHAPE...ALLOWING A DRIER AND COOLER AIR MASS TO MOVE IN. INTERIOR REGIONS WILL HAVE VERY LIGHT WINDS AND WITH THE COOLER AIR MOVING IN...PATCHY FOG COULD DEVELOP LATE AT NIGHT INTO THE EARLY MORNING ESPECIALLY IN THOSE AREAS THAT RECEIVE HEAVIER RAIN. LIFE GUARDS REPORT A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES AS FCST. && .SHORT TERM /SUNDAY/... FAIR AND DRY WEATHER EXPECTED...WITH A NORTHEASTERLY FETCH DEVELOPING AND A LOWERING TREND IN THE DEWPOINTS AS HIGH PRESSURE SETTLES NORTH OF THE REGION. TEMPERATURES WILL BE QUITE A BIT COOLER AS WELL...MID 70S TO NEAR 80...NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... GLOBAL MODELS ARE IN VERY GOOD AGREEMENT DURING THIS PERIOD WITH A BROAD UPPER TROUGH ACROSS THE NORTHERN TIER OF THE COUNTRY AND RIDGING OVER THE WESTERN ATLANTIC. THE LATTER OF WHICH WILL ALLOW FOR SFC HIGH PRESSURE CENTERED OVER THE CANADIAN MARITIMES TO WORK SLOWLY EAST THROUGH MID WEEK...WHILE A FRONTAL WAVE TRACKS OFF THE MID ATLANTIC COAST BY MID WEEK. THE GFS IN COMPARISON TO THE ECMWF AND GEFS IS SLOWER WITH LIFTING THE LOW NE...BUT IN EITHER CASE THE NEXT FRONTAL SYSTEM AT THE END OF THE WEEK ABSORBS THE LOW. AT THIS TIME...IT LOOKS LIKE THE TRI-STATE AREA WILL RESIDE ALONG THE NRN PERIPHERY OF THE RAIN ASSOC WITH THE COASTAL LOW. THIS SHOULD SPARE THE REGION A SIGNIFICANT RAIN...HOWEVER...IT WOULD NOT TAKE MUCH OF A NORTHWARD JUMP FOR A MORE SIGNIFICANT RAINFALL EVENT. MORE IMPORTANTLY THOUGH...A PROLONGED PERIOD OF EASTERLY FLOW COMBINED WITH HIGH ASTRONOMICAL TIDES COULD RESULT IN WIDESPREAD MINOR COASTAL FLOODING AT THE TIMES OF HIGH TIDE MON AND TUE. LATER IN THE WEEK...A STRONG UPPER LOW FORMS IN THE VICINITY OF THE GREAT LAKES...SENDING A DEEPENING LOW NE INTO CANADA AND A COLD FRONT ACROSS THE AREA THU NIGHT INTO FRI. THIS FRONT WILL MARK THE LEADING EDGE OF SOME UNSEASONABLY COOL AUTUMN AIR AND WILL LIKELY BE ACCOMPANIED BY CONVECTION. TEMPS WILL BE JUST BELOW SEASONABLE LEVEL MON AND TUE AND THEN REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL THU AND FRI AHEAD OF THE COLD FRONT. MUCH COOLER AIR WILL ENTER THE REGION FRI NIGHT INTO SAT BEHIND THE COLD FRONT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE ON SUNDAY. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE TERMINALS THROUGH MIDNIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THROUGH 00-02Z. THE MAIN THREAT OF THUNDER ENDS AFTER 02Z...AND MAINLY SHOWERS WILL REMAIN THROUGH THE OVERNIGHT. CONDITIONS WILL REMAIN GENERALLY VFR...WITH SOME SUB-VFR IN STORMS. SOUTH TO SOUTHWEST WINDS BETWEEN 8-12 KT WITH OCCASIONAL GUSTS TO 20 KT ARE EXPECTED THIS AFTERNOON AND EVENING. AS THE FRONT MOVES ACROSS THE AREA..WINDS WILL VEER TO THE WEST...THEN NORTHWEST AND EVENTUALLY NORTHERLY. ANY LINGERING SHOWERS COME TO AN END AFTER MIDNIGHT BEHIND DEPARTING COLD FRONT...THEN DRY WEATHER WITH VFR CONDITIONS ARE EXPECTED SUNDAY. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .SUN-MON...VFR. .MON NGT...MVFR CIG POSSIBLE. E WINDS G20KT. .TUE...VFR. E-NE WINDS G15-20KT. .WED...MVFR CIG POSSIBLE. .THU...CHANCE OF SUB-VFR IN SHOWERS. && .MARINE... SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM. FIRST ROUND OF ACTIVITY OVER THE WESTERN SOUND/HARBOR SHOULD SPREAD EASTWARD LATE THIS AFTERNOON...AND A SECOND ROUND IS POSSIBLE THIS EVENING. THE FRONT WILL PASS SE OVERNIGHT...WITH HIGH PRESSURE BUILDING IN ON SUNDAY. OUTSIDE OF TSTMS...WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH SUNDAY NIGHT. MONDAY THROUGH EARLY WEDNESDAY....PREPARE FOR AN EXTENDED PERIOD OF SCA CONDS WITH EAST WINDS OF 15-25 KT. WINDS AND SEAS SHOULD SUBSIDE LATER WEDNESDAY AS LOW PRESSURE MOVES FURTHER OFFSHORE. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. THIS WOULD RESULT IN LOCALIZED FLOODING OF URBAN/POOR DRAINAGE AND OTHER LOW LYING AREAS AND SMALL STREAMS. CELLS ARE MOVING QUICKLY AND TRAINING OF CELLS IS NOT OCCURRING...SO FLASH FLOODING NOT ANTICIPATED ATTM. LOW PRESSURE LOOKS TO PASS FAR ENOUGH SOUTH AND EAST MON-WED TO SPARE THE REGION A SIGNIFICANT RAINFALL EVENT. HOWEVER..ANY NORTHWARD SHIFT COULD CHANGE THIS SCENARIO. THURSDAY AFTERNOON THROUGH FRIDAY...THERE IS A LOW CHANCE OF HEAVY RAIN AROUND 1 INCH AS A COLD FRONT APPROACHES. && .TIDES/COASTAL FLOODING... FOR EARLY IN THE WORK WEEK...POTENTIAL FOR WIDESPREAD MINOR COASTAL FLOODING WILL INCREASE UNDER A FULL MOON WITH HIGH ASTRONOMICAL TIDES AND AN INCREASINGLY LONG DEVELOPING EASTERLY FETCH ACROSS THE WESTERN ATLANTIC OCEAN AND LONG ISLAND SOUND...MAKING ALL COASTAL AREAS VULNERABLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...GOODMAN/DW NEAR TERM...GOODMAN SHORT TERM...GOODMAN/DW LONG TERM...DW AVIATION...BC MARINE...GOODMAN/DW HYDROLOGY...GOODMAN/DW TIDES/COASTAL FLOODING...DW
Hazardous weather outlook, Sep 6, 1:36 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 136 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071745- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071745- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 136 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 6, 12:52 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1252 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1252 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... HEAVY RAIN...AND FREQUENT COULD TO GROUND LIGHTNING. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GOODMAN
Special weather statement, Sep 6, 12:53 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 1253 PM EDT SAT SEP 6 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 070400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1253 PM EDT SAT SEP 6 2014 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... A COLD FRONT APPROACHING FROM THE WEST WILL ACT ON THE VERY WARM...HUMID AND UNSTABLE AIR MASS IN PLACE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ACTIVITY LOOKS TO COME IN TWO ROUNDS...THE FIRST WELL AHEAD OF THE FRONT THIS AFTERNOON...AND THE SECOND JUST AHEAD OF THE COLD FRONT DURING THE LATE DAY AND EVENING HOURS. STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON AND EVENING...KEEP AN EYE TO THE SKY FOR THREATENING WEATHER...AND STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GOODMAN
Special weather statement, Sep 6, 2:11 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SAT SEP 6 2014
CTZ005-009-NYZ068-070-061915-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-SOUTHERN FAIRFIELD-
211 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...PUTNAM AND
WESTCHESTER COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM OSSINING TO PEACH LAKE...AND
MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4139 7319 4138 7316 4135 7313 4114 7330
4113 7389 4115 7389 4118 7392 4130 7383
4139 7367 4140 7319
JCPSpecial weather statement, Sep 6, 2:37 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT SAT SEP 6 2014
NJZ006-107-108-NYZ074-061930-
EASTERN UNION-HUDSON-RICHMOND (STATEN IS.)-WESTERN UNION-
237 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT HUDSON...RICHMOND (STATEN ISLAND)
AND UNION COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4069 7444 4069 7421 4068 7414 4069 7412
4069 7406 4056 7409 4054 7411 4054 7425
4056 7422 4060 7422 4059 7429 4061 7431
4059 7446 4066 7441 4066 7446 4067 7447
JCPSpecial weather statement, Sep 6, 3:21 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SAT SEP 6 2014
NYZ072-073-176-177-179-062000-
BRONX-NEW YORK (MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN
NASSAU-
321 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT BRONX...NEW YORK (MANHATTAN)...
NORTHERN NASSAU AND QUEENS COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDTOWN MANHATTAN...AND MOVING EAST AT 30
MPH.
CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4080 7398 4086 7376 4084 7376 4088 7371
4085 7366 4088 7366 4090 7365 4092 7356
4077 7350 4074 7370 4076 7372 4074 7374
4071 7392 4074 7396 4071 7397 4071 7400
JCPSpecial weather statement, Sep 6, 3:26 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SAT SEP 6 2014
CTZ005-006-009-010-062030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW
HAVEN-
326 PM EDT SAT SEP 6 2014
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN
COUNTIES...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS EXTENDING FROM NEW CANAAN TO SHELTON...AND
MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4127 7290 4128 7292 4127 7292 4120 7301
4120 7306 4117 7310 4114 7310 4116 7320
4113 7324 4114 7353 4119 7353 4121 7348
4126 7352 4139 7289
JCPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:11 PM EDT | Special Weather Statement | OKX | 64 min | |
| Sep 6, 3:26 PM EDT | Special Weather Statement | OKX | 64 min | |
| Sep 6, 3:36 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 39 min |
| Sep 6, 4:49 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 116 min |
| Sep 6, 4:49 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 41 min |
| Sep 6, 6:23 PM EDT | Special Weather Statement | OKX | 37 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.